Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dannywales

Not moisturising while on Accutane

Hey!

I had my second appointment with the derm today (on day 26 of 40mg) and he bumped me up to 80mg for the next 6 weeks.

He confused me because both times I've seen him he's told me NOT to wash my face and NOT to moisturise unless it's really necessary. When I was collecting the pills the pharmacist told me the same. I told the pharmacist last time, before I started the pills, that the derm had told me not to moisturise and he seemed shocked.

Also, he said if I HAVE to moisturise to use any moisturiser at all. I asked if I needed to avoid ones with certain ingredients and he said no, just use any. This also confused (and shocked) me.

Just wanted to hear your opinions and what your derms have told you as after reading this forum and being told by friends, cleansing and moisturising is an essential part of the process.

Edited by dannywales

Share this post


Link to post
Share on other sites

Well, All i can give you is what my derm told me which isnt what your derm told you. I was told to stop using ALL products containing acne products...so I did have to switch my face wash I used. I didnt previously use moisturizer because my face was never dry and it seemed like everything i used broke me out. he recommended Ceatphil fash wash, which i have used since starting accutane and I love it!! He also recommended Cetaphil face moisturizer w/spf 15. I dont use it everday, I use it when needed. As for body lotion I use Johnson's lavender and chamomile, or this stuff called Skin Milk. I know there have a been a couple other people around on the boards that their derm told them the same thing, but my derm did not give me that advice. Me personnaly i would find a moisturizer that is non- pore clogging. You really could use whatever moisturizer you want its really a matter of preference. My face bounces back and forth from being dry to being normal...but let me tell you the times when my face is dry there is no way i could go with out using moisturizer because i get flaky and itchy. As far as the pharmacist saying anything to me..mine doesnt, just hands me my pills and sends me on the way...unless i ask them something...and the only thing i ever asked them was about chapstick, and i got the deer in the headlights look lol. my opinion to you would be wash your face as usual morning and night or whatever you do, and moisturize as needed, but i am no derm. so take my advice how you wish :) anyway, good luck and i hope this heps you out a little bit.

Share this post


Link to post
Share on other sites

My dermatologist didn't tell me either way. Because I knew accutane was going to make me super dry, I moisturised heavily twice a day, which meant my skin didnt get flakey at all. I also VERY gently exfoliated my face every two days, i couldnt believe how much dead skin cells my skin was producing! One of the reasons i did all this is so that i could still wear makeup during the course- which probably isn't an issue for you (I assume you're a guy!). SO that worked well for me. I agree with Avicia, you're putting your skin through enough trauma as is, it's best to steer clear of acne treatments (ie acne fashwash).

Share this post


Link to post
Share on other sites

Thanks for the replies, you've both been a help! :)

He said the reason is that when you moisturise you're clogging your pores... but I don't know, I think if you choose one without perfumes, chemicals etc, it should be fine.

As for the cleansing thing, I'm (for the moment) using a La Roche-Posay cleanser without alcohol, parabens etc so I'll continue using it unless my skin gets super dry now I'm on the higher dose.

Thanks again!! :D

Edited by dannywales

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×